A Rare Case of Tamoxifen-Induced Thrombocytopenia

Pathak, Anurag and Kunder, Sushil Kiran and Avinash, A and Patil, Navin A and Rao, Karthik N (2016) A Rare Case of Tamoxifen-Induced Thrombocytopenia. Journal of Applied Pharmaceutical Science, 6 (1). pp. 156-157. ISSN 2231-3354

[img] PDF
228 http___rms.manipal.edu_PublicationEntry_DisplayPdf.aspx_val=__172.16.19.67_rmspdf_00000228_JA_03-02-16-09-46-38.pdf - Published Version
Restricted to Registered users only

Download (172kB) | Request a copy

Abstract

Breast cancer is a commonly encountered cancer in women. Tamoxifen is a frequently used drug in breast cancer.It is a selective estrogen receptor modulator (SERM). It is used for both chemoprevention and for palliative care in these patients. Drug-induced thrombocytopenia is a common diagnosis these days. Moreover, this condition can be life threatening or even fatal. It can either be due to increased platelet destruction or reduced formation. Either way, early diagnosis followed by discontinuation of the offending agent is the key to successful management. Here, we present a rare case of tamoxifen-induced thrombocytopenia.

Item Type: Article
Uncontrolled Keywords: Low platelets; Anti-platelet antibodies; SERM; Breast cancer
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 05 Feb 2016 11:16
Last Modified: 05 Feb 2016 11:16
URI: http://eprints.manipal.edu/id/eprint/145235

Actions (login required)

View Item View Item